Bactrim? Genotype? also High Triglycerides
Aug 27, 2008
I am a 47 year old male. My viral load is undect and my CD-4 will not go over 390. I have never had an Opp Infect. I am currently taking Sustiva, Combivir, Bactrim and Viracept. My doctor also recently put me on Zetia and Crestor. I can not get my triglecides to go below 500. Should I still be on Bactrim with a viral load over 300? If so how long? Should I come off Viracept to bring down my triglycerides? Other medication? What is a genotype and phenotype test and should I have one?
Response from Dr. Young
Thank you for your post.
You're on a quite unusual treatment regimen. Is this your first regimen? Was there previous treatment failure?
First off, with a CD4 count that is over 200, you could very safely stop the Bactrim.
Next, your HIV regimen seems to me, to have 1 extra medication. Combivir and Sustiva was once a very commonly prescribed first-line regimen here in the US (Combivir+Viracept was too). It seems to me that if you really are taking a first line regimen, then either the Sustiva or the Viracept could be discontinued. Since Viracept has long been replaced with other better tolerated, lower pill count protease inhibitors, I'd favor stopping this one.
If your viral load is undetectable, this should be safe to do; furthermore a resistance test (genotype or phenotype) won't yield any information-- you need a viral load of at least 500 copies in order to get resistance data.
As for the triglycerides, there are multiple causes to the elevation-- HIV alone, HIV medications, diet and your genetics. Stopping Viracept should have some benefit and I'd do this step wise-- meaning stop Viracept and see where things go before making other changes.
So, be well; write back and let us know how things go for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Best Weapons In The Fight Against Hiv Aids?
- Hiv And Bumps On Tongue
- How Long Can A Person Be Infected With Hiv Before Showing Signs Of Infection?
- Can A Dentist Refuse To Treat Someone With Hiv?
- Can I Have Hiv With A Normal Cbc?
- Is Lower Right Abdominal Pain A Symptom Of Neuropathy?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.